Arizona, 2011Flash Flooding in Arizona, July 26, 2011
July 26, 2011 · NWS FGZ · 2 events in 1 county or zone
Heavy rain from thunderstorms produced flash flooding near Greer and Alpine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from thunderstorms produced flash flooding near Greer and Alpine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 26, 10:00 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 10:00 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST TUE JUL 26 2011
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE
REGION FOR THE NEXT SEVERAL DAYS BRINGING DAILY SHOWERS AND
THUNDERSTORMS TO NORTHERN ARIZONA.
&&
.DISCUSSION...A MOIST AIRMASS IS IN PLACE ACROSS THE NORTHLAND THIS
MORNING...AS EVIDENCED BY THE 1.2 INCHES OF PRECIPITABLE WATER IN
THIS MORNING'S 12Z SOUNDING AT KFGZ. COCONINO COUNTY REMAINS UNDER
ABUNDANT CLOUD COVER AND MAY SEE A LATER START TO ENHANCED
CONVECTION DUE TO A DELAYED START TO SURFACE HEATING. STRONGER
STORMS MAY FORM EARLIER IN NAVAJO AND APACHE COUNTIES WHICH HAVE
SEEN MORE SUNSHINE THUS FAR. CURRENT FORECAST REFLECTS ANTICIPATED
CONDITIONS WELL AT THIS TIME.
&&
.PREV DISCUSSION /330 AM MST/...ABUNDANT MOISTURE RESIDES OVER THE
REGION THIS MORNING. PRECIPITABLE WATER VALUES NEAR OR OVER ONE
INCH...AND SURFACE DEWPOINTS ARE IN THE 50S AND LOW 60S. A MID-LEVEL
DISTURBANCE LOCATED ACROSS WEST-CENTRAL AZ WILL MOVE SLOWLY NORTH TO
NEAR THE UT/AZ BORDER BY EARLY AFTERNOON...AND MAY BECOME A FOCUS
FOR CONVECTION LATER TODAY IF SUFFICIENT SFC HEATING OCCURS. OVERALL
INSTABILITY DOES NOT LOOK TOO IMPRESSIVE FOR MOST AREAS...SO
EXPECTING LITTLE IF ANY SEVERE WEATHER TODAY. HOWEVER...WITH THE
DEEP MOISTURE...STORMS THAT DEVELOP WILL BE EFFICIENT RAINFALL
PRODUCERS. FOR THIS REASON...WE WILL ISSUE A FLASH FLOOD WATCH FOR
AREAS ALONG/NORTH OF THE MOGOLLON RIM AND WHITE MTNS TODAY. THIS
INCLUDES THE RECENTLY BURNED AREAS.
A DRYING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY FOR THE
WESTERN PORTION OF AZ...BUT MOISTURE WILL LIKELY REMAIN IN PLACE
ACROSS THE EASTERN PART OF THE STATE. CURRENT MODEL TRENDS INDICATE
THAT MOISTURE WILL SURGE BACK OVER ALL OF NORTHERN ARIZONA FRIDAY
AND THE WEEKEND FOR AN UPSWING IN THUNDERSTORM ACTIVITY.
&&
.AVIATION...FOR THE 18Z PACKAGE...DEEP MOISTURE ACROSS NORTHERN
ARIZONA TODAY WILL PRODUCE SCATTERED TO WIDESPREAD HEAVY SHOWERS AND
THUNDERSTORMS FROM 17Z TO 04Z. COVERAGE WILL DECREASE AFTER 04Z WITH
ISOLATED TO SCATTERED THUNDERSTORMS FORECAST OVERNIGHT. EXPECT
ERRATIC AND GUSTY WINDS WITH MVFR TO LOCAL IFR CONDITIONS NEAR HEAVY
SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST
THIS EVENING FOR ZONES AZZ004>007-009>017-039-040.
&&
PUBLIC..................KD/JJ
AVIATION................MCS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 26, 3:49 AM MST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
349 AM MST TUE JUL 26 2011
AZZ004>018-037>040-270300-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
349 AM MST TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT AND TONIGHT
A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY. SOME
STORMS MAY PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT FROM 10 AM MST UNTIL 8 PM MST
FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD TO THE UTAH
BORDER. SOME SMALL HAIL MAY ALSO ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY. A SLIGHT DRYING TREND IS FORECAST FOR WESTERN ARIZONA
WEDNESDAY AND THURSDAY...WITH MOISTURE PUSHING BACK INTO THIS
REGION BY FRIDAY AND THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 10:27 AM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1027 AM MST TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN WILLIAMS 35.26N 112.17W
07/25/2011 M0.53 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1100205
COFlash Flood, Apache
- When
- July 26, 11:45 AM MST to 12:45 PM MST
- Where
- Apache County, 0.57 mi W of Alpine to 1.57 mi NE of Alpine
- Cause
- Heavy Rain / Burn Area
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.850, -109.140
Apache Country Road 2153 (unmaintained) near Alpine flooded and was impassable.
Flash Flood, Apache
- When
- July 26, 12:40 PM MST to 1:40 PM MST
- Where
- Apache County, 6.24 mi N of Nazlini Arpt
- Cause
- Heavy Rain / Burn Area
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.010, -109.460
Apache Country Road 1126 near Greer flooded. There was over an inch of standing water in the Greer Fire Station.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335837, 335841.